MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM INSTRUMENT; DRILL BIT FOR GLENOID POLYAXIAL SCREWS

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM INSTRUMENT; DRILL BIT FOR GLENOID POLYAXIAL SCREWS
Model Number 04.01.10.0050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, the drill bit broke, resulting in a significant delay in the procedure (approximately 3 hours over 4 hours and 30 minutes of surgery) due to difficulty in removing the tip piece retrieved and surgery completed successfully.The drill guide was used.The patient`s bone was extremely sclerotic, which led to overheating of the drill bit and required greater force for drilling.
 
Additional Manufacturer Narrative
Batch review performed on 15 apr 2026 lot 2478373: (b)(4) items manufactured and released on 30-jun-2025.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Clinical evaluation performed by clinical affairs department during the surgical procedure, the drill bit fractured, resulting in a significant delay.The delay was related to the difficulty encountered in removing the broken tip.All broken pieces were successfully retrieved from the patient, and the surgery was ultimately completed successfully.No patient harm was reported as a result of the event.The drill guide was used as intended during the procedure.According to report, the patient`s bone was extremely sclerotic, which required greater force for drilling and led to overheating of the drill bit.The cause of the fracture is therefore presumed to be the excessive force applied due to the highly sclerotic bone condition.Root cause: although not all factors can be confirmed, the specific conditions of use, including the excessive force applied during drilling in extremely sclerotic bone, likely resulted in the collective forces exceeding the inherent limitations of the device.The investigation results do not indicate any potential manufacturing issue or systemic deficiency of the device.

Brand Name
SHOULDER SYSTEM INSTRUMENT
Common Device Name
DRILL BIT FOR GLENOID POLYAXIAL SCREWS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25123194
Report Number3005180920-2026-00413
Device Sequence Number16134691
Product Code LXH
UDI-Device Identifier07630971233805
UDI-Public07630971233805
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.01.10.0050
Device Lot Number2478373
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown